January  2011, 5(1): 107-122. doi: 10.3934/jmd.2011.5.107

Integrability and Lyapunov exponents

1. 

Instituto Nacional deMatemática Pura e Aplicada, Estrada Dona Castorina 110, Rio de Janeiro, Brazil

Received  April 2010 Revised  December 2010 Published  April 2011

A smooth distribution, invariant under a dynamical system, integrates to give an invariant foliation, unless certain resonance conditions are present.
Citation: Andy Hammerlindl. Integrability and Lyapunov exponents. Journal of Modern Dynamics, 2011, 5 (1) : 107-122. doi: 10.3934/jmd.2011.5.107
References:
[1]

D. V. Anosov, "Geodesic Flows on Closed Riemannian Manifolds with Negative Curvature," Proceedings of the Steklov Institute of Mathematics, No. 90 (1967), Translated from the Russian by S. Feder American Mathematical Society, Providence, R.I. 1969, iv+235 pp.  Google Scholar

[2]

L. Barriera and C. Valls, Center manifolds for nonuniformly partially hyperbolic diffeomorphisms, Journal de Mathématiques Pures et Appliquées, 84 (2005), 1693-1715. doi: 10.1016/j.matpur.2005.07.005.  Google Scholar

[3]

M. Brin and Ja. Pesin, Partially hyperbolic dynamical systems, (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 38 (1974), 170-212.  Google Scholar

[4]

K. Burns, F. Rodriguez Hertz, M. A. Rodriguez Hertz, A. Talitskaya and R. Ures, Density of accessibility for partially hyperbolic diffeomorphisms with one-dimensional center, Discrete and Continuous Dynamical Systems, 22 (2008), 75-88. doi: 10.3934/dcds.2008.22.75.  Google Scholar

[5]

K. Burns and A. Wilkinson, Dynamical coherence and center bunching, Discrete and Continuous Dynamical Systems, 22 (2008), 89-100. doi: 10.3934/dcds.2008.22.89.  Google Scholar

[6]

K. Burns and A. Wilkinson, On the ergodicity of partially hyperbolic systems, Annals of Math., 171 (2010), 451-489.  Google Scholar

[7]

X. Cabré, E. Fontich and R. de la Llave, The parameterization method for invariant manifolds I: Manifolds associated to non-resonant subspaces, Indiana Univ. Math. J., 52 (2003), 283-328. doi: 10.1512/iumj.2003.52.2245.  Google Scholar

[8]

F. Rodriguez Hertz, M. A. Rodriguez Hertz and R. Ures, A survey of partially hyperbolic dynamics, Partially Hyperbolic Dynamics, Lamnations, and Teichmüller Flow, 35-87, Fields Inst. Commun., 51, Amer. Math. Soc., Providence, RI, 2007.  Google Scholar

[9]

F. Rodriguez Hertz, M. A. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle, Invent. Math., 172 (2008), 353-381. doi: 10.1007/s00222-007-0100-z.  Google Scholar

[10]

M. Hirsch, C. Pugh and M. Shub, "Invariant Manifolds," volume 583 of "Lecture Notes in Mathematics," Vol. 583, Springer-Verlag, Berlin-New York, 1977.  Google Scholar

[11]

R. Mañé, "Ergodic Theory and Differentiable Dynamics," Translated from the Portuguese by Silvio Levy. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 8, Springer-Verlag, Berlin, 1987.  Google Scholar

[12]

V. Oseledets, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 197-210.  Google Scholar

[13]

V. Oseledets, Oseledets theorem, Scholarpedia, 3 (2008), 1846. doi: 10.4249/scholarpedia.1846.  Google Scholar

[14]

F. Rampazzo, Frobenius-type theorems for Lipschitz distributions, Journal of Differential Equations, 243 (2007), 270-300. doi: 10.1016/j.jde.2007.05.040.  Google Scholar

[15]

S. Simić, Lipschitz distributions and Anosov flows, Proc. of the Amer. Math. Soc., 124 (1996), 1869-1877. doi: 10.1090/S0002-9939-96-03423-5.  Google Scholar

[16]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817. doi: 10.1090/S0002-9904-1967-11798-1.  Google Scholar

[17]

A. Wilkinson, Stable ergodicity of the time-one map of a geodesic flow, Ergod. Th. and Dynam. Sys., 18 (1998), 1545-1588. doi: 10.1017/S0143385798117984.  Google Scholar

show all references

References:
[1]

D. V. Anosov, "Geodesic Flows on Closed Riemannian Manifolds with Negative Curvature," Proceedings of the Steklov Institute of Mathematics, No. 90 (1967), Translated from the Russian by S. Feder American Mathematical Society, Providence, R.I. 1969, iv+235 pp.  Google Scholar

[2]

L. Barriera and C. Valls, Center manifolds for nonuniformly partially hyperbolic diffeomorphisms, Journal de Mathématiques Pures et Appliquées, 84 (2005), 1693-1715. doi: 10.1016/j.matpur.2005.07.005.  Google Scholar

[3]

M. Brin and Ja. Pesin, Partially hyperbolic dynamical systems, (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 38 (1974), 170-212.  Google Scholar

[4]

K. Burns, F. Rodriguez Hertz, M. A. Rodriguez Hertz, A. Talitskaya and R. Ures, Density of accessibility for partially hyperbolic diffeomorphisms with one-dimensional center, Discrete and Continuous Dynamical Systems, 22 (2008), 75-88. doi: 10.3934/dcds.2008.22.75.  Google Scholar

[5]

K. Burns and A. Wilkinson, Dynamical coherence and center bunching, Discrete and Continuous Dynamical Systems, 22 (2008), 89-100. doi: 10.3934/dcds.2008.22.89.  Google Scholar

[6]

K. Burns and A. Wilkinson, On the ergodicity of partially hyperbolic systems, Annals of Math., 171 (2010), 451-489.  Google Scholar

[7]

X. Cabré, E. Fontich and R. de la Llave, The parameterization method for invariant manifolds I: Manifolds associated to non-resonant subspaces, Indiana Univ. Math. J., 52 (2003), 283-328. doi: 10.1512/iumj.2003.52.2245.  Google Scholar

[8]

F. Rodriguez Hertz, M. A. Rodriguez Hertz and R. Ures, A survey of partially hyperbolic dynamics, Partially Hyperbolic Dynamics, Lamnations, and Teichmüller Flow, 35-87, Fields Inst. Commun., 51, Amer. Math. Soc., Providence, RI, 2007.  Google Scholar

[9]

F. Rodriguez Hertz, M. A. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle, Invent. Math., 172 (2008), 353-381. doi: 10.1007/s00222-007-0100-z.  Google Scholar

[10]

M. Hirsch, C. Pugh and M. Shub, "Invariant Manifolds," volume 583 of "Lecture Notes in Mathematics," Vol. 583, Springer-Verlag, Berlin-New York, 1977.  Google Scholar

[11]

R. Mañé, "Ergodic Theory and Differentiable Dynamics," Translated from the Portuguese by Silvio Levy. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 8, Springer-Verlag, Berlin, 1987.  Google Scholar

[12]

V. Oseledets, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 197-210.  Google Scholar

[13]

V. Oseledets, Oseledets theorem, Scholarpedia, 3 (2008), 1846. doi: 10.4249/scholarpedia.1846.  Google Scholar

[14]

F. Rampazzo, Frobenius-type theorems for Lipschitz distributions, Journal of Differential Equations, 243 (2007), 270-300. doi: 10.1016/j.jde.2007.05.040.  Google Scholar

[15]

S. Simić, Lipschitz distributions and Anosov flows, Proc. of the Amer. Math. Soc., 124 (1996), 1869-1877. doi: 10.1090/S0002-9939-96-03423-5.  Google Scholar

[16]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817. doi: 10.1090/S0002-9904-1967-11798-1.  Google Scholar

[17]

A. Wilkinson, Stable ergodicity of the time-one map of a geodesic flow, Ergod. Th. and Dynam. Sys., 18 (1998), 1545-1588. doi: 10.1017/S0143385798117984.  Google Scholar

[1]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[2]

Edson de Faria, Pablo Guarino. Real bounds and Lyapunov exponents. Discrete & Continuous Dynamical Systems, 2016, 36 (4) : 1957-1982. doi: 10.3934/dcds.2016.36.1957

[3]

Zoltán Buczolich, Gabriella Keszthelyi. Isentropes and Lyapunov exponents. Discrete & Continuous Dynamical Systems, 2020, 40 (4) : 1989-2009. doi: 10.3934/dcds.2020102

[4]

Sebastian J. Schreiber. Expansion rates and Lyapunov exponents. Discrete & Continuous Dynamical Systems, 1997, 3 (3) : 433-438. doi: 10.3934/dcds.1997.3.433

[5]

Shrihari Sridharan, Atma Ram Tiwari. The dependence of Lyapunov exponents of polynomials on their coefficients. Journal of Computational Dynamics, 2019, 6 (1) : 95-109. doi: 10.3934/jcd.2019004

[6]

Chao Liang, Wenxiang Sun, Jiagang Yang. Some results on perturbations of Lyapunov exponents. Discrete & Continuous Dynamical Systems, 2012, 32 (12) : 4287-4305. doi: 10.3934/dcds.2012.32.4287

[7]

Nguyen Dinh Cong, Thai Son Doan, Stefan Siegmund. On Lyapunov exponents of difference equations with random delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 861-874. doi: 10.3934/dcdsb.2015.20.861

[8]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[9]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[10]

Alena Erchenko. Flexibility of Lyapunov exponents for expanding circle maps. Discrete & Continuous Dynamical Systems, 2019, 39 (5) : 2325-2342. doi: 10.3934/dcds.2019098

[11]

Jianyu Chen. On essential coexistence of zero and nonzero Lyapunov exponents. Discrete & Continuous Dynamical Systems, 2012, 32 (12) : 4149-4170. doi: 10.3934/dcds.2012.32.4149

[12]

Paul L. Salceanu, H. L. Smith. Lyapunov exponents and persistence in discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2009, 12 (1) : 187-203. doi: 10.3934/dcdsb.2009.12.187

[13]

Andrey Gogolev, Ali Tahzibi. Center Lyapunov exponents in partially hyperbolic dynamics. Journal of Modern Dynamics, 2014, 8 (3&4) : 549-576. doi: 10.3934/jmd.2014.8.549

[14]

Luis Barreira, César Silva. Lyapunov exponents for continuous transformations and dimension theory. Discrete & Continuous Dynamical Systems, 2005, 13 (2) : 469-490. doi: 10.3934/dcds.2005.13.469

[15]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[16]

Paul L. Salceanu. Robust uniform persistence in discrete and continuous dynamical systems using Lyapunov exponents. Mathematical Biosciences & Engineering, 2011, 8 (3) : 807-825. doi: 10.3934/mbe.2011.8.807

[17]

Doan Thai Son. On analyticity for Lyapunov exponents of generic bounded linear random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3113-3126. doi: 10.3934/dcdsb.2017166

[18]

Carlos H. Vásquez. Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents. Journal of Modern Dynamics, 2009, 3 (2) : 233-251. doi: 10.3934/jmd.2009.3.233

[19]

Mário Bessa, César M. Silva. Dense area-preserving homeomorphisms have zero Lyapunov exponents. Discrete & Continuous Dynamical Systems, 2012, 32 (4) : 1231-1244. doi: 10.3934/dcds.2012.32.1231

[20]

Xueting Tian, Shirou Wang, Xiaodong Wang. Intermediate Lyapunov exponents for systems with periodic orbit gluing property. Discrete & Continuous Dynamical Systems, 2019, 39 (2) : 1019-1032. doi: 10.3934/dcds.2019042

2020 Impact Factor: 0.848

Metrics

  • PDF downloads (41)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]